Thinning hair and steroids

Post your questions about hair loss/alopecia here.

Moderator: talkhealth

Locked
3 posts
Hilary12
Posts: 1
Joined: Fri May 17, 2019 11:30 am
Quote

by Hilary12 on Wed Aug 14, 2019 1:36 pm

Thinning hair and steroids

Does taking steroids cause hair loss?I am 70yrs old & my hair was thinking before I had to take steroids but since I've been on steroids my hair seems to have gone dramatically much thinner.

User avatar
Dr Anton Alexandroff
Posts: 395
Joined: Tue Sep 18, 2012 9:11 am
Quote

by Dr Anton Alexandroff on Thu Aug 15, 2019 11:49 am

Re: Thinning hair and steroids

Dear Hilary,

I am sorry to hear about your hair loss. Do you shed a lot of hair or it just goes thinner without much shedding?

With Best Wishes,

Dr Anton Alexandroff FRCP(UK) PhD CCT(Derm) FRSM FAAD
Consultant Dermatologist and Honorary Senior Lecturer
The British Skin Foundation Spokesperson
London, Cambridge, Leicester and Bedford

http://www.alexandroff.org.uk
Instagram your_skin_dr
Twitter your_skin_dr
Dr Anton Alexandroff
Consultant Dermatologist, Honorary Senior Lecturer & BSF spokesperson - FRCP, CCT (Derm), PhD, FRSM, FAAD

http://www.talkhealthpartnership.com/on ... ndroff.php

User avatar
Dr Adil Sheraz
Posts: 66
Joined: Wed May 09, 2018 1:43 pm
Quote

by Dr Adil Sheraz on Thu Aug 15, 2019 12:03 pm

Re: Thinning hair and steroids

Dear Hilary

Thank you for your question. Steroids are not linked to hair loss and in fact a variety of conditions that cause hair loss are treated with both oral steroids such as prednisolone or topical steroid applications.

I guess I would need to know why you are on the steroids and the underlying problem may in fact be the cause of the hair loss. Various underlying inflammatory conditions can have a detrimental affect on hair growth.

Dr Adil Sheraz
Dr Adil Sheraz
Consultant Dermatologist - MBBS, BMEDSCI(HONS), MRCP (UK), MRCP (DERMATOLOGY) (UK)

http://www.talkhealthpartnership.com/on ... sheraz.php

Locked
3 posts